Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had cancer. Now has pain in hip and leg. X-ray showed white spots. Cancer again?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
My sister who has had cancer previously, is having pain in her hip and right leg. She just had an xray, and it showed white spots. Is there a possibility that these could be a sign of cancer? If not what could be another diagnosis?
Posted Tue, 22 May 2012 in Back Pain
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for the query.
Although there can be many reasons for these white spots but the most likely cause in your sister's case appears to be the metastatic spots,which occur because of the spread of the primary cancer.
Although you have not mentioned about the type of cancer your sister had but the most important investigation,at the moment is a BONE SCAN.
Bone scan will reveal the cause for these white spots in her hips.
Treatment will depend upon the findings of bone scan.
I hope to have answered your query however you can revert to me for any further query.
Thanks and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor